Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Koszul duality for props


Author: Bruno Vallette
Journal: Trans. Amer. Math. Soc. 359 (2007), 4865-4943
MSC (2000): Primary 18D50; Secondary 16W30, 17B26, 55P48
DOI: https://doi.org/10.1090/S0002-9947-07-04182-7
Published electronically: May 16, 2007
MathSciNet review: 2320654
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of prop models the operations with multiple inputs and multiple outputs, acting on some algebraic structures like the bialgebras or the Lie bialgebras. In this paper, we generalize the Koszul duality theory of associative algebras and operads to props.


References [Enhancements On Off] (What's this?)

  • [Ag1] M. Aguiar, Infinitesimal Hopf algebras, Contemporary Mathematics 267 (2000) 1-30. MR 1800704 (2001k:16066)
  • [Ag2] M. Aguiar, On the associative analog of Lie bialgebras, J. Algebra 244 (2001), no. 2, 492-532. MR 1859038 (2003c:17035)
  • [Ag3] M. Aguiar, Infinitesimal Hopf algebras and the cd-index of polytopes, Discrete and Computational Geometry 27 (2002), no. 1, 3-28. MR 1871686 (2003b:52004)
  • [B] J. Beck, Triples, algebras and cohomology, Dissertation, Columbia University, 1967.
  • [BF] C. Berger, B. Fresse, Combinatorial operad actions on cochains, Math. Proc. Cambridge Philos. Soc. 137 (2004), no. 1, 135-174. MR 2075046 (2005e:18013)
  • [BGS] A. Beilinson, V. Ginzburg, W. Soergel, Koszul duality patterns in representation theory, J. Amer. Math. Soc. 9 (1996), no. 2, 473-527. MR 1322847 (96k:17010)
  • [C] H. Cartan, Algèbres d'Eilenberg-MacLane et homotopie, in ``Séminaire Henri Cartan, 1954-55''.
  • [Chas] M. Chas, Combinatorial Lie bialgebras of curves on surfaces, Topology 43 (2004), no. 3, 543-568. MR 2041630 (2005b:57038)
  • [CS] M. Chas, D. Sullivan, Closed string operators in topology leading to Lie bialgebras and higher string algebra, The legacy of Niels Henrik Abel, (2004) 771-784. MR 2077595 (2005f:55007)
  • [Dr1] V. Drinfeld, Hamiltonian structures on Lie groups, Lie bialgebras and the geometric meaning of classical Yang-Baxter equations, Soviet Math. Dokl. 27 (1983), no. 1, 68-71. MR 0688240 (84i:58044)
  • [Dr2] V. Drinfeld, Quantum groups, in Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley Calif.), (1986) Providence, RI, (1987), Amer. Math. Soc. 798-820. MR 0934283 (89f:17017)
  • [EE] B. Enriquez, P. Etingof, On the invertibility of quantization functors, J. Algebra 289 (2005), no. 2, 321-345. MR 2142375 (2006b:17024)
  • [F] T. Fox, The construction of the cofree coalgebras, J. Pure Appl. Algebra 84 (1993), 191-198. MR 1201051 (94e:16044)
  • [FM] T. Fox, M. Markl, Distributive laws, bialgebras and cohomology, in ``Operads: proceedings of renaissance conferences (Hartford/Luminy, 1995)'', 167-205, Contemp. Math. 202, Amer. Math. Soc., Providence, RI, (1997). MR 1436921 (98a:18006)
  • [Fr] B. Fresse, Koszul duality of operads and homology of partition posets, in ``Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic $ K$-theory'', 115-215, Contemp. Math., 346, Amer. Math. Soc., Providence, RI, 2004. MR 2066499 (2005g:18015)
  • [G] W. L. Gan, Koszul duality for dioperads, Math. Res. Lett. 10 (2003), no. 1, 109-124. MR 1960128 (2004a:18005)
  • [GJ] E. Getzler, J.D.S. Jones, Operads, homotopy algebra and iterated integrals for double loop spaces, preprint, arXiv:hep-th/9403055 (1994).
  • [GK] V. Ginzburg, M.M. Kapranov, Koszul duality for operads, Duke Math. J. 76 (1995), 203-272. MR 1301191 (96a:18004)
  • [Ko] M. Kontsevich, Formal (non)commutative symplectic geometry, The Gelfand Mathematical Seminars, 1990-1992, 173-187, Birkhäuser Boston, Boston, MA, 1993. MR 1247289 (94i:58212)
  • [Kos] J.-L. Koszul, Homologie et cohomologie des algèbres de Lie, C. R. Acad. Sci. Paris 228, (1949). 65-127. MR 0036511 (12:120g)
  • [La] F. W. Lawvere, Functorial semantic of algebraic theories, Proc. Nat. Acad. Sci. U.S.A. 50 (1963), 869-872. MR 0158921 (28:2143)
  • [L1] J.-L. Loday, Notes on Koszul duality for associative algebras, preprint http://www-irma.u-strasbg.fr/$ ^\sim$loday/PAPERS/koszuldual.ps (1999).
  • [L2] J.-L. Loday, Dialgebras and Related Operads, Lecture Notes in Mathematics 1763, Springer-Verlag, 2001. MR 1864390 (2002e:00012)
  • [L3] J.-L. Loday, La renaissance des opérades, Séminaire Bourbaki (Exp. No. 792), Astérisque 237 (1996), 47-74. MR 1423619 (98b:18010)
  • [L4] J.-L. Loday, Scindement d'associativité et algèbres deHopf, to appear in the Proceedings of the Conference in honor of Jean Leray, Nantes (2002). MR 2145941 (2006a:16054)
  • [LR1] J.-L. Loday, M. Ronco, Algèbres de Hopf colibres, C. R. Acad. Sci Paris, Ser. I 337, Ser. I (2003), 153-158. MR 2001126 (2004g:16041)
  • [McCS] J.E. McClure, J.H. Smith, A solution of Deligne's Hochschild cohomology conjecture, Recent progress in homotopy theory (Baltimore, MD, 2000), 153-193, Contemp. Math., 293, Amer. Math. Soc., Providence, RI, 2002. MR 1890736 (2003f:55013)
  • [MacL1] S. Mac Lane, Categories for the working mathematician (second edition), Graduate Texts in Mathematics 5, Springer Verlag, 1998. MR 1712872 (2001j:18001)
  • [MacL2] S. Mac Lane, Categorical algebra, Bull. Amer. Math. Soc. 71, (1965) 40-106. MR 0171826 (30:2053)
  • [Ma1] M. Markl, Cotangent cohomology of a category and deformations, Journal of Pure and Applied Algebra 113 (1996) 195-218. MR 1415558 (98f:18008)
  • [Ma2] M. Markl, A resolution (minimal model) of the PROP for bialgebras, preprint arXiv:math.AT/0209007 (2002). MR 2203621 (2006i:16061)
  • [Ma3] M. Markl, Distributive laws and Koszulness Ann. Inst. Fourier (Grenoble) 46 (1996), no. 2, 307-323. MR 1393517 (97i:18008)
  • [MV] M. Markl, A. A. Voronov, PROPped up graph cohomology, preprint arXiv:math.QA/0307081 (2003).
  • [May] J. P. May, Definitions: operads, algebras and modules, in ``Operads: proceedings of renaissance conferences (Hartford/Luminy, 1995)'', 1-7, Contemp. Math. 202, Amer. Math. Soc., Providence, RI, (1997). MR 1436912 (97m:18001)
  • [Me] S.A. Merkulov, PROP profile of deformation quantization and graph complexes with loops and wheels,preprint, arXiv:math.QA/0412257 (2005).
  • [Pr] S. Priddy, Koszul resolutions, Trans. Amer. Math. Soc. 152 (1970), 39-60. MR 0265437 (42:346)
  • [S] J.-P. Serre, Gèbres, Enseign. Math. (2) 39 (1993), no. 1-2, 33-85. MR 1225256 (94h:16074)
  • [V1] B. Vallette, Free monoid in monoidal abelian categories, preprint, http://math.unice.fr/$ ^\sim$brunov/publications/FreeMonoid.ps (2004).
  • [V2] B. Vallette, Dualité de Koszul des props, Ph.D. thesis, preprint, http://math.unice.fr/$ ^\sim$brunov/publications/these.ps (2003). MR 2096610 (2005g:18016)
  • [V3] B. Vallette, Homology of generalized partition posets, Journal of Pure and Applied Algebra 208 (2007), no. 2, 699-725. MR 2277706
  • [W] J. A. Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics 38, Cambridge University Press, 1994. MR 1269324 (95f:18001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 18D50, 16W30, 17B26, 55P48

Retrieve articles in all journals with MSC (2000): 18D50, 16W30, 17B26, 55P48


Additional Information

Bruno Vallette
Affiliation: Laboratoire J. A. Dieudonné, Université de Nice, Parc Valrose, 06108 Nice Cedex 02, France
Email: brunov@math.unice.fr

DOI: https://doi.org/10.1090/S0002-9947-07-04182-7
Keywords: Prop, Koszul duality, operad, Lie bialgebra, Frobenius algebra.
Received by editor(s): June 27, 2005
Published electronically: May 16, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society